Annals of Probability
- Ann. Probab.
- Volume 33, Number 1 (2005), 114-136.
Linearization coefficients for orthogonal polynomials using stochastic processes
Given a basis for a polynomial ring, the coefficients in the expansion of a product of some of its elements in terms of this basis are called linearization coefficients. These coefficients have combinatorial significance for many classical families of orthogonal polynomials. Starting with a stochastic process and using the stochastic measures machinery introduced by Rota and Wallstrom, we calculate and give an interpretation of linearization coefficients for a number of polynomial families. The processes involved may have independent, freely independent or q-independent increments. The use of noncommutative stochastic processes extends the range of applications significantly, allowing us to treat Hermite, Charlier, Chebyshev, free Charlier and Rogers and continuous big q-Hermite polynomials.
We also show that the q-Poisson process is a Markov process.
Ann. Probab., Volume 33, Number 1 (2005), 114-136.
First available in Project Euclid: 11 February 2005
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Secondary: 05A18: Partitions of sets 05A30: $q$-calculus and related topics [See also 33Dxx] 46L53: Noncommutative probability and statistics 60G51: Processes with independent increments; Lévy processes
Anshelevich, Michael. Linearization coefficients for orthogonal polynomials using stochastic processes. Ann. Probab. 33 (2005), no. 1, 114--136. doi:10.1214/009117904000000757. https://projecteuclid.org/euclid.aop/1108141722